midlife crisis- does it make you unproductive?

by ERIC DE CASTRO
(CALGARY ALBERTA)

The Question


I am 47 years old and feeling like I'm in a middle of it. I am in the oil and gas industry, I was working fine 2 days ago, but I feel like I am not the same guy 4 or even 5 years ago.

I used to be able to finish my task so easy, lots of company and friends wanted me to be in their team or project. But I just recently lost my high paying job because of feeling unproductive. I have had good days, but I seem to be pulling myself or rather dragging myself to work. I used to be able to get up early without any problem but I can't do that anymore thus affecting my timing at work.

I used to have a lot enthusiasm for learning about my work but I am not like that anymore. I am moody and very irritable thus affecting my performance at work. Is there any way I can be myself again? It's nor affecting my marriage yet, but I can feel like it would.

I recently bought a gym membership hoping that it would help me change my attitude. I have been trying to lose weight as I thought it would help me with my gout problem, but am getting too concerned as it isn't easy to lose weight at this age.

Thanks for your time and please let me know if there is anything I can do to make me feel like it was before.

Noel's response

It sounds as though you may not only be in a midlife transition, but that you might also be suffering from depression.

My first recommendation is you get a thorough medical, and talk to your doctor about the things you mentioned here. He/she may recommend some counselling, and/or medication to help with your depression until you get through this stage.

Exercise is very good, not only for your physical health, but also for your emotional outlook.

I don't know whether you will feel like it was before, but you will definitely feel better.

Comments for midlife crisis- does it make you unproductive?

Click here to add your own comments

Jul 11, 2010
Midlife
by: Anonymous

Sign of depression for sure. Check with your doctor and ask your doctor to prescribe Zoloft for you. It will boost your mood, memory, performance and help losing weight as well.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask Noel.